Alert archive / Wyoming / High Wind Warnings in 2005

High Wind Warning 12, NWS Cheyenne, WY

December 22, 2005

NWS Cheyenne, WY issued this high wind warning at Dec 22, 2005, 8:45 AM MST. It took effect at Dec 22, 2005, 9:00 AM MST. It was in force for 7 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2005, 8:45 AM MST (15:45 UTC)
In effect from
Dec 22, 2005, 9:00 AM MST
Expired
Dec 29, 2005, 9:09 AM MST
In force
7 days
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 221545
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
845 AM MST THU DEC 22 2005

...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING TODAY...

WYZ062-064-066-067-222300-
/O.NEW.KCYS.HW.W.0012.051222T1600Z-051222T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
845 AM MST THU DEC 22 2005

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR NORTHERN
CARBON AND ALBANY COUNTIES...THE HIGH ELEVATIONS OF PLATTE
COUNTY...AND THE LARAMIE RANGE.

WINDS HAVE INCREASED STEADILY THIS MORNING...AND GUSTS TO 75 MPH ARE
EXPECTED THROUGH THE AFTERNOON HOURS IN THE MOUNTAIN AREAS...WITH
GUSTS TO 60 MPH IN THE CLOSELY ADJACENT PLAINS OF PLATTE COUNTY.

TRAVEL ON I-25 FROM CHUGWATER TO WHEATLAND WILL LIKELY BE
HAZARDOUS TO HIGH PROFILE VEHICLES TODAY. USE CAUTION WHILE
DRIVING...AND CONSIDER POSTPONING TRAVEL UNTIL THE WINDS SUBSIDE
LATER THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SOWKO
3 follow-up statements
000 
WWUS75 KCYS 222110
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MST THU DEC 22 2005

...STRONG WINDS AFFECTING PARTS OF SOUTHEAST WYOMING...

WYZ062-064-066-067-222300-
/O.NEW.KCYS.HW.A.0011.051223T0900Z-051223T1900Z/
/O.CON.KCYS.HW.W.0012.000000T0000Z-051222T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
210 PM MST THU DEC 22 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST
THIS AFTERNOON. 

WINDS WILL REMAIN STRONG THROUGH EARLY AFTERNOON TODAY...WITH
GUSTS TO 75 MPH IN THE MOUNTAIN AREAS...AND TO 60 MPH IN THE
CLOSELY ADJACENT PLAINS OF PLATTE COUNTY.

TRAVEL ON I-25 FROM CHUGWATER TO WHEATLAND WILL LIKELY BE
HAZARDOUS TO HIGH PROFILE VEHICLES FOR THE REMAINDER OF THE
AFTERNOON.  USE CAUTION WHILE DRIVING...AND CONSIDER POSTPONING
TRAVEL UNTIL THE WINDS SUBSIDE LATER THIS AFTERNOON.

IN ADDITION...A HIGH WIND WATCH HAS BEEN POSTED FOR THE SAME AREA
FOR LATE TONIGHT THROUGH FRIDAY MORNING. WINDS WILL RELAX BRIEFLY
TONIGHT...BUT QUICKLY PICK UP AGAIN OVERNIGHT...SO ANOTHER ROUND OF
WINDY CONDITIONS WILL OCCUR THROUGH NOON TOMORROW...WITH EVEN
HIGHER WIND SPEEDS POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ069-070-230515-
/O.NEW.KCYS.HW.A.0011.051223T0900Z-051223T1900Z/
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS
210 PM MST THU DEC 22 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

A POTENT WEATHER SYSTEM WILL BRING A MORNING ROUND OF HIGH WINDS
TO THE SOUTHERN PLAINS OF SOUTHEAST WYOMING ON FRIDAY. SUSTAINED
WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TOMORROW
MORNING FROM THE COLORADO BORDER TO WHEATLAND ON INTERSTATE 25.
THIS WILL POSE A SIGNIFICANT TRAVEL BURDEN...ESPECIALLY FOR HIGH
PROFILE VEHICLES.
 
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SOWKO
000 
WWUS75 KCYS 222257
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MST THU DEC 22 2005

WYZ062-064-066-067-230500-
/O.EXP.KCYS.HW.W.0012.000000T0000Z-051222T2300Z/
/O.CON.KCYS.HW.A.0011.051223T0900Z-051223T1900Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
357 PM MST THU DEC 22 2005

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY MORNING. 

WINDS HAVE DECREASED IN THE PAST HOUR. HOWEVER...GUSTS OF 40 TO 50
MPH ARE STILL POSSIBLE THROUGH THE EVENING.

WEST TO NORTHWEST WINDS WILL INCREASE AGAIN LATER TONIGHT...WITH
GUSTS OF 60 TO 70 MPH POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ069-070-230500-
/O.CON.KCYS.HW.A.0011.051223T0900Z-051223T1900Z/
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS
357 PM MST THU DEC 22 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM UNTIL NOON MST
FRIDAY.

A POTENT WEATHER SYSTEM WILL BRING A MORNING ROUND OF HIGH WINDS
TO THE SOUTHERN PLAINS OF SOUTHEAST WYOMING ON FRIDAY. SUSTAINED
WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TOMORROW
MORNING. THIS WILL POSE A SIGNIFICANT TRAVEL BURDEN...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KCYS 291609
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
855 AM MST THU DEC 29 2005

...STRONG WINDS EXPECTED TODAY IN THE REGION...

.A COLD FRONT WILL BARREL THROUGH THE REGION BY MIDDAY.  STRONG
AND GUSTY WINDS ARE OCCURRING BEHIND THE FRONT AS A STRONG
PRESSURE GRADIENT DEVELOPS ACROSS THE REGION.

WYZ064-066-067-069-300000-
/O.UPG.KCYS.HW.A.0012.051229T1600Z-051230T0000Z/
/O.NEW.KCYS.HW.W.0014.051229T1600Z-051230T0000Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
855 AM MST THU DEC 29 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS HAVE INCREASED IN THE WAKE OF A STRONG
COLD FRONT. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
OCCUR...WITH SPEEDS OF 40 TO 50 MPH GUSTING TO 70 MPH IN THE
LARAMIE RANGE.

MOTORISTS SHOULD EXPECT DIFFICULT DRIVING CONDITIONS...ESPECIALLY
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-300000-
/O.CON.KCYS.WI.Y.0015.051229T1800Z-051230T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
855 AM MST THU DEC 29 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
BY MIDDAY OVER THE PANHANDLE IN THE WAKE OF A COLD FRONT.

DRIVING COULD BE DIFFICULT AT TIMES DUE TO THE GUSTY WINDS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  THERE MAY ALSO BE SOME
AREAS OF BLOWING DUST. MOTORISTS SHOULD EXERCISE CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 22, 3:15 AM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Dec 22, 3:15 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST THU DEC 22 2005

.SHORT TERM...TODAY THRU FRI...WEAKENING UPR TROF FLATTENING UPPER
RIDGE AS IT MOVES E TODAY...SHOULD BE EAST OF AREA BY 00Z.  LOTS OF
MID/HI CLDS ON SAT PIXS...SHOULD GET FEWER CLDS THIS AFTN THO.
MODELS ESPCLY NAM SHOWING A BRIEF PERIOD OF STG WINDS AROUND MIDDAY
INTO EARLY AFTN WITH TROF PASSAGE.  OVERALL PATTERN SOMEWHAT
UNFAVRBL FOR HIGH WINDS...BUT WILL BE APPRCHG CRITERIA IN THE
WINDIEST SPOTS FOR A FEW HOURS.  WILL HIT IN FCST/HWO FOR NOW.
ENOUGH MSTR WITH TROF FOR SOME MTN SNOW SHWRS TDA.  MAX TEMPS TDA
MAY NOT PEAK OUT AS HIGH AS THEY COULD DUE TO CLD COVER...PLUS THERE
WILL BE A WEAK PAC FROPA WITH THE UPPER TROF THIS AFTN.  BRIEF BREAK
TNGT BEFORE NEXT UPPER TROF STARTS DIGGING SE INTO PLAINS ON FRI.
MODELS STILL DIVERGE ON SOLUTIONS...NAM THE WEAKEST AND GFS THE
STGST.  WILL GO WITH A COMPROMISE FOR NOW...WHICH WILL STILL BRING A
COLD FRONT THRU THE AREA MIDDAY FRI...ALONG WITH A CHC OF PCPN OVER
MTNS AND THE NERN PART OF THE AREA.  WINDS TO ALSO INCREASE ON FRI...
MAY NEED A WIND HILITE ESPCLY IN PNHNDL.

.LONG TERM...FRIDAY NIGHT THRU THURSDAY...QUICK MOVING UPPER TROF
WILL MOVE AWAY FROM THE CWA FRI NIGHT BUT RATHER WINDY CONDITIONS
WILL PERSIST ESPECIALLY EAST OF THE MTNS UNDER STRONG MID LEVEL FLOW.
UPPER RIDGE THEN WILL SHIFT ACROSS LATE SAT AND CHRISTMAS DAY BODING
FOR QUITE MILD AND DRY CONDITIONS.  LITTLE CHANGE INTO MONDAY THEN
NEXT UPPER TROF/PACIFIC COOL FRONT FCST TO SCOOT ACROSS LATE TUESDAY
INTO WEDNESDAY BRINGING COOLER TEMPS AND MAYBE A BIT OF PCPN MAINLY
TO OROGRAPHICALLY FAVORED AREAS.  RE

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Dec 22, 4:50 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
450 AM MST THU DEC 22 2005

NEZ001>003-019>021-054-055-WYZ059-060-068-070-231230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
450 AM MST THU DEC 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PASSAGE OF A COLD FRONT WILL BRING STRONG WINDS TO THE AREA
FRIDAY AFTERNOON AND FRIDAY NIGHT. WIND GUSTS AROUND 45 MPH ARE POSSIBLE
MAINLY FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>067-069-231230-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
450 AM MST THU DEC 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK PACIFIC FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
WILL PRODUCE LOCALLY STRONG WINDS OVER AND NEAR THE MOUNTAINS. WIND
GUSTS OVER 40 MPH ARE POSSIBLE ACROSS LOWER ELEVATIONS WITH GUSTS
IN EXCESS OF 50 MPH POSSIBLE OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER PACIFIC FRONT WILL SWEEP ACROSS THE AREA FRIDAY AFTERNOON
BRINGING ANOTHER ROUND OF STRONG WINDS. WIND GUSTS NEAR 50 MPH ARE
POSSIBLE OVER LOWER ELEVATIONS WITH GUSTS AROUND 60 MPH OVER THE
MOUNTAINS. THE GUSTY WINDS WILL PERSIST FRIDAY NIGHT INTO SATURDAY
BEFORE DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:06 PM MSTWinter Storm WatchCYS8 hr
Dec 22, 2:10 PM MSTHigh Wind WatchCYS8 hr

Nearby

High Wind Warnings in Wyoming, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.